Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The conservation equations for independent coexistent continua and for multicomponent reacting gas mixtures


Authors: W. Nachbar, F. Williams and S. S. Penner
Journal: Quart. Appl. Math. 17 (1959), 43-54
MSC: Primary 76.00
DOI: https://doi.org/10.1090/qam/102982
MathSciNet review: 102982
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The equations for conservation of mass, momentum, and energy are derived for a set of independent, coexistent continua obeying the laws of dynamics and thermodynamics. The idea of a control volume and a control surface for each continuum is used in the analysis. The derived results are practically identical with relations obtained previously by Th. von Kármán.


References [Enhancements On Off] (What's this?)

  • [1] Hans Wolfgang Liepmann and Allen E. Puckett, Introduction to Aerodynamics of a Compressible Fluid, John Wiley & Sons, Inc., New York, 1947. MR 0021780
  • [2] S. Goldstein, Modern developments in fluid dynamics, vol. I, Clarendon Press, Oxford, 1938, pp. 95-105
  • [3] L. Prandtl, Essentials of fluid dynamics, Blackie and Sons, Ltd., Glasgow, 1952, chap. II etc.
  • [4] S. Chapman and T. G. Cowling, The mathematical theory of non-uniform gases, Cambridge University Press, Cambridge, 1953, chap. 3
  • [5] J. O. Hirschfelder, C. F. Curtiss and R. B. Bird, Molecular theory of gases and liquids, John Wiley and Sons, New York, 1954, chap. 7
  • [6] Th. von Kármán, Sorbonne Lectures, Paris, France, 1950-51
  • [7] S. S. Penner, Introduction to the study of chemical reactions in flow systems, Butterworths' Scientific Publications, London, 1955, chap. 2
  • [8] For related treatments, see the following: J. Stefan, Sitzber, Akad, Wiss. Wien 63$ ^{2}$, 63 (1871); C. Eckart, Phys. Rev. 58, 267 (1940); C. Truesdell, J. Rational Mech. Anal. 1, 125 (1952)
  • [9] R. Courant and K. O. Friedrichs, Supersonic Flow and Shock Waves, Interscience Publishers, Inc., New York, N. Y., 1948. MR 0029615

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.00

Retrieve articles in all journals with MSC: 76.00


Additional Information

DOI: https://doi.org/10.1090/qam/102982
Article copyright: © Copyright 1959 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website